The finite quotients of the multiplicative group of a division algebra of degree 3 are solvable

L. H. Rowen, Y. Segev

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Let D be a finite dimensional division algebra. It is known that in a variety of cases, questions about the normal subgroup structure of Dx (the multiplicative group of D) can be reduced to questions about finite quotients of Dx. In this paper we prove that when deg(D) = 3, finite quotients of Dx are solvable. The proof uses Wedderburn's Factorization Theorem.

Original languageEnglish
Pages (from-to)373-380
Number of pages8
JournalIsrael Journal of Mathematics
Volume111
DOIs
StatePublished - 1 Jan 1999

Fingerprint

Dive into the research topics of 'The finite quotients of the multiplicative group of a division algebra of degree 3 are solvable'. Together they form a unique fingerprint.

Cite this